Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 31, 2009, 3:19 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 31, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2009, 3:19 AM MST (10:19 UTC)
- In effect from
- Jan 31, 2009, 11:00 AM MST
- Expired
- Jan 31, 2009, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4170 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 311019 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 AM MST SAT JAN 31 2009 ...RED FLAG WARNING THIS AFTERNOON FOR THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .A DEVELOPING LEE-SIDE TROUGH WILL ALLOW WINDS TO INCREASE INTO THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 40 MPH FOR AREAS EAST OF INTERSTATE 25 AND HIGHWAY 285. MEANWHILE...AFTERNOON HUMIDITIES WILL DROP TO AROUND 10 PERCENT ACROSS THIS SAME AREA WITH A VERY HIGH FIRE DANGER RATING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP FOR A PERIOD OF 3 TO 5 HOURS THIS AFTERNOON FROM CLAYTON TO CLOVIS...WITH LESSER COVERAGE OF 3 HOURS ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS TO SANTA ROSA. EXPECT CONDITIONS TO IMPROVE BY SUNSET. NMZ104-107-108-010000- /O.UPG.KABQ.FW.A.0001.090131T1900Z-090201T0000Z/ /O.NEW.KABQ.FW.W.0002.090131T1800Z-090201T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 319 AM MST SAT JAN 31 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DPORTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 31, 2:57 AM MST, 22 minutes earlier.
Area forecast discussion, Jan 31, 2:57 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 AM MST SAT JAN 31 2009 .DISCUSSION... THE SURFACE LEE TROUGH IN THE EAST WILL DEVELOP FURTHER TODAY UNDER DRY NORTHWEST FLOW ALOFT. THE PRESSURE GRADIENT SHOULD BECOME TIGHT ENOUGH IN THE EAST FOR SOUTHWEST WINDS TO BECOME BREEZY TO WINDY. FURTHER...THE RECENT WARMING TREND WILL CLIMAX TODAY WITH HIGHS REACHING FROM A FEW DEGREES ABOVE NORMAL IN THE WEST TO AS MUCH AS 14 DEGREES ABOVE NORMAL IN PARTS OF THE EAST. THE WARM TEMPERATURES...LOW HUMIDITIES AND WIND WILL RESULT IN FIRE WEATHER CONCERNS TODAY ON THE PLAINS. A WEAK UPPER LEVEL TROUGH WILL CROSS THE FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT WITH A SURFACE COLD FRONT. A FEW SHOWERS WILL BE POSSIBLE ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS AS EARLY AS SUNDAY AFTERNOON...THEN THEY COULD SPREAD TO ALSO INCLUDE THE CENTRAL MOUNTAINS AND CENTRAL EASTERN PLAINS ON SUNDAY NIGHT. THE ECMWF AND NAM HAVE DECREASED THE COVERAGE OF PRECIPITATION AND QPF BRINGING THE MODELS MORE IN LINE WITH THE DRIER SOLUTION THE GFS HAS BEEN ADVERTISING THE PAST FEW DAYS. THUS...WITH THIS FORECAST PACKAGE...WE SCALED BACK THE COVERAGE OF THE SHOWERS AND DECREASED POPS...ESPECIALLY SUNDAY NIGHT. IT DOES NOT LOOK LIKE THIS SYSTEM WILL PRODUCE MORE THAN A DUSTING OF SNOW AS IT CROSSES...AND MOST OF THAT MAY FAVOR THE HIGHER PEAKS OF THE SANGRES. COOL AIR BEHIND THE FRONT SHOULD ALLOW HIGH TEMPERATURES IN THE EAST TO DROP TO NEAR NORMAL OR A FEW DEGREES BELOW NORMAL SUNDAY AND MONDAY...WHILE WESTERN TEMPERATURES REMAIN MORE STEADY. TEMPERATURES ARE EXPECTED TO CLIMB ABOVE NORMAL AGAIN TUESDAY THROUGH AT LEAST THURSDAY AS A RIDGE OF HIGH PRESSURE DEVELOPS OVER THE WESTERN U.S. KEEPING SKIES CLEAR...WINDS CALM AND THE WEATHER DRY. 44 && .AVIATION... AFTERNOON WEST/SOUTHWEST WIND GUSTS UP TO 30KTS ARE POSSIBLE ALONG THE INTERSTATE 40 CORRIDOR FROM KCQC TO THE TEXAS BORDER AS WELL AS THE FAR EASTERN PLAINS FROM KCAO TO KCVN. A SURFACE FRONT WILL PUSH THROUGH THE EASTERN PLAINS LATER TONIGHT. MVFR STRATUS MAY CLIP THE FAR NORTHEAST AFTER 08Z/SUNDAY...INCLUDING KCAO...BUT CONFIDENCE IS VERY LOW AT THIS TIME. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... EXPECT A LEE-SIDE TROUGH TO DEVELOP ACROSS THE EASTERN PLAINS THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS UP TO 40 MPH COMBINED WITH POOR RELATIVE HUMIDITIES WILL CREATE A 3 TO 5 HOUR PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. MIN HUMIDITIES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN SHOULD DROP TO AROUND 10 PERCENT. CONFIDENCE OF THIS LOW GRADE EVENT IS MODERATELY HIGH...ALTHOUGH IT MAY BE CLOSE FOR EASTERN NMZ107. WILL HOIST A RED FLAG WARNING FROM 18Z/SAT THROUGH 00Z/SUN IN COLLABORATION WITH NEIGHBORING WFOS. MODERATE HUMIDITY RECOVERIES ARE EXPECTED STATEWIDE TONIGHT. IN THE MEANTIME...A FRONT WILL INVADE THE EASTERN PLAINS AFTER MIDNIGHT... PROVIDING SOME RELIEF TO HUMIDITIES. THIS WILL BE A RELATIVELY DRY PASSAGE WITH THE EXCEPTION OF A FEW HIGH TERRAIN SHOWERS WITHIN THE NORTHEAST. QUIET NORTHWEST FLOW IS PROGGED FOR MONDAY WITH WINDS GENERALLY IN CHECK. ANOTHER DRY FRONTAL PASSAGE IS EXPECTED FOR TUESDAY OVER THE EASTERN PLAINS. BY MID-WEEK...EXPECT AN UPPER RIDGE OVER THE EASTERN PACIFIC TO MIGRATE INTO THE STATE. THIS WILL ALLOW READINGS TO CLIMB ABOVE SEASONAL NORMALS COUPLED WITH POOR VENTILATION. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 21 48 21 / 0 0 0 0 GALLUP.......................... 51 16 50 11 / 0 0 0 0 GRANTS.......................... 54 17 51 14 / 0 0 0 0 GLENWOOD........................ 62 28 61 26 / 0 0 0 0 CHAMA........................... 46 8 42 5 / 0 0 5 10 LOS ALAMOS...................... 50 19 48 17 / 0 0 5 10 RED RIVER....................... 44 7 37 6 / 0 0 20 10 TAOS............................ 45 8 42 11 / 0 0 5 10 SANTA FE........................ 53 22 49 21 / 0 0 5 10 SANTA FE AIRPORT................ 54 24 50 21 / 0 0 5 10 ESPANOLA........................ 54 20 52 19 / 0 0 5 10 ALBUQUERQUE HEIGHTS............. 57 30 55 29 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 58 23 58 22 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 56 28 55 24 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 57 25 58 27 / 0 0 0 5 SOCORRO......................... 60 23 60 23 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 50 19 50 20 / 0 0 0 10 MORIARTY/ESTANCIA............... 57 19 53 18 / 0 0 0 10 CARRIZOZO....................... 58 24 56 23 / 0 0 0 5 RUIDOSO......................... 55 25 51 23 / 0 0 0 5 RATON........................... 60 19 45 13 / 0 0 10 10 LAS VEGAS....................... 59 24 44 16 / 0 0 5 10 ROY............................. 61 24 46 21 / 0 0 5 10 CLAYTON......................... 65 26 42 18 / 0 0 5 10 SANTA ROSA...................... 68 29 56 21 / 0 0 5 10 TUCUMCARI....................... 68 27 51 21 / 0 0 5 10 FORT SUMNER..................... 69 22 58 21 / 0 0 5 5 CLOVIS.......................... 66 28 52 23 / 0 0 5 5 PORTALES........................ 68 24 58 21 / 0 0 5 5 ROSWELL......................... 65 27 61 26 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ104-107-108. && 44/46
Hazardous weather outlook, Jan 30, 6:09 AM MST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 AM MST FRI JAN 30 2009 NMZ001>021-026-311315- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 609 AM MST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.